Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Feb 19, 2021, 2:47 AM EST. It took effect at Feb 19, 2021, 3:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2021, 2:47 AM EST (07:47 UTC)
- In effect from
- Feb 19, 2021, 3:00 PM EST
- Expired
- Feb 20, 2021, 8:54 AM EST
- In force
- 18 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
444 WHUS72 KJAX 190747 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 247 AM EST Fri Feb 19 2021 AMZ470-472-474-192100- /O.NEW.KJAX.SC.Y.0011.210219T2000Z-210220T1300Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 247 AM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM EST SATURDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...From 3 PM this afternoon to 8 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
786 WHUS72 KJAX 191415 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 915 AM EST Fri Feb 19 2021 AMZ470-472-474-192100- /O.CON.KJAX.SC.Y.0011.210219T2000Z-210220T1300Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 915 AM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM EST SATURDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt and seas 5 to 7 ft expected. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...From 3 PM this afternoon to 8 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
283 WHUS72 KJAX 192027 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 327 PM EST Fri Feb 19 2021 AMZ470-472-474-201000- /O.CON.KJAX.SC.Y.0011.000000T0000Z-210220T1300Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 327 PM EST Fri Feb 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 8 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
917 WHUS72 KJAX 200757 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 257 AM EST Sat Feb 20 2021 AMZ470-200900- /O.CAN.KJAX.SC.Y.0011.000000T0000Z-210220T1300Z/ Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- 257 AM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ472-474-202100- /O.EXT.KJAX.SC.Y.0011.000000T0000Z-210220T2100Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 257 AM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Northeast Florida coastal waters from Fernandina Beach FL to Flagler Beach FL from 20 to 60 NM. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
763 WHUS72 KJAX 201354 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 854 AM EST Sat Feb 20 2021 AMZ472-474-201500- /O.CAN.KJAX.SC.Y.0011.000000T0000Z-210220T2100Z/ Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 854 AM EST Sat Feb 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 1:07 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 19, 1:07 AM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 107 AM EST Fri Feb 19 2021 .AVIATION... [Through 06Z Saturday] Showers associated with approaching front is not far away from SSI and GNV at this time. Ceilings had dropped to LIFR at KSSI earlier tonight and its likely they don't see much improvement at all with the showers moving to that terminal in the next 1-2 hours. Conditions expected to drop to MVFR with VCSH by the 08Z- 11Z time frame for JAX, CRG, VQQ, and GNV then some potential for heavier showers through the remainder of the morning and early afternoon. Frontal passage around SSI expected around 11Z/12Z and 12Z-16Z for the rest of the TAFs, latest time for wind shift at SGJ. Ceilings forecast to trend downward to IFR around 11Z/12Z for JAX, CRG, VQQ, and GNV, but for SGJ closer to 16Z or so. Areas of rain will be heavy at times, but thunder potential looks pretty low so kept it fairly short-lived/transient in TAFs. Areas of rain will likely continue toward the evening over northeast FL but generally expect the rain to end for all TAFs by 00Z. Ceilings will continue to be low into the late afternoon and evening, but currently looks like MVFR to eventual VFR cigs around the 02Z-06Z time frame and will be later refined in later forecasts. && .PREV DISCUSSION [822 PM EST]... .NEAR TERM [Through Tonight]... Showers and isolated thunderstorms, some producing gusty winds and heavy rainfall, are expected across the area through as a cold front slowly progresses eastward into the area this evening and through tonight. Current surface analysis indicates an east-west oriented stationary frontal zone stretched across SE GA attached to a developing low across SW GA with an attendant cold front extending southwestward across the FL panhandle and into the GOMEX. Pre-frontal showers and isolated t-storms are expected through tonight as the front slowly migrates eastward. Before the front reaches our western zones, NE FL and portions of SE GA will remain in the open-warm sector through the afternoon, where sufficient heating has fostered a tongue of instability (CAPE around 1200-1700 Joules) which may support isolated showers and a brief t-storm into the early evening. The best chance for strong to marginally severe storms will continue to favor Suwannee Valley and far inland SE GA areas where pre-frontal convection may be able to tap into lingering instability early this evening (6-8pm). With a strong low-level jet in place, primary concern will be gusty winds with storms into the evening hours. Otherwise, expect loss of daytime heating and the slow progression of the front to limit t-storm potential as the front pushes further eastward into NE FL and SE GA tonight. Due to the slow progression of the front and a near- parallel boundary relative storm motion, training showers and storms will be possible and may lead to localized flooding across portions of SE GA where a Flash Flood Watch is in place through tonight. Shower chances will continue ahead of the front as it pushes across the NE FL and SE GA through Friday morning, eventually pushing into the Atlantic Friday afternoon. Instability will be rather weak so t- storm potential will be low through as the showers scoot offshore. High pressure will build into the area behind the front keeping gradients pinched and continuing breezy winds. Deeper mixing due to breezy southwesterly winds has boosted temps into the mid and upper 80s across portions of NE FL, nearing record daily highs. Meanwhile, a sharp temperature gradient exists across SE GA in the vicinity of the aforementioned frontal zone, with highs in the 50s on the cool side of the frontal zone and in the mid/upper 70s on the warm side. Lows tonight will vary widely as cooler air edges into the area, with lows generally in the mid/upper 40s across SE GA and in the 50s to low 60s across NE FL. Lows tonight may end up being close to Friday's highs across NE FL, with temps generally decreasing through the morning and early afternoon across NE FL with frontal progression. .SHORT TERM [Friday Through Saturday Night]... Dry, cooler air will filter in on northerly flow as a ridge of high pressure builds to the west. Friday night temperatures will be much cooler under cool advection and clearing skies. Lows are expected to be in the mid 30s in SE GA and the Suwannee Valley and upper 30s and lower 40s in the rest of NE FL. Frost will be possible late Friday night into Saturday morning, especially in SE GA and the Suwannee Valley. Cloud-free, cool conditions will continue on Saturday as high pressure builds to the northwest. Light northwesterly flow will continue and gradually shift to be northerly throughout the day. This will keep high temperatures below average in the mid-to-upper 50s in SE GA and upper 50s to lower 60s in NE FL. Saturday night will be another cold one with weak winds and clear skies setting up for excellent radiative cooling. Low temperatures are expected to be in the low-to-mid 30s in SE GA and mid-30s to lower 40s in NE FL and at the coasts. Frost will be possible again Saturday night into early Monday morning, mainly across the interior portions of SE GA. .LONG TERM [Sunday Through Thursday]... Conditions will remain dry Sunday as high pressure shifts to the north over the Mid-Atlantic region, shifting winds onshore. Temps will trend warmer on Sunday with height rises. Highs are forecast in the 60s and lows in the upper 40s/low 50s across the forecast area. Another frontal system is progged to swing across the southeast on Monday, brining us our next chance for showers. Primary dynamics will be well to the north, so t-storm potential will be fairly low. Before the front moves across, high temperatures on Monday will be in the mid-to-upper 60s in SE GA and upper 60s to lower 70s in NE FL. Relatively weak cold advection associated with the front, with lows only falling into the 40s to near 50. High pressure will build in promptly behind the exiting cold front on Tuesday, brining another period of fair weather through Thursday with temps hovering near normal. .MARINE... Breezy southerly winds will continue ahead of an approaching cold front. The front will press into and across coastal waters Friday brining showers and isolated thunderstorms through the late afternoon and early evening. Winds will shift to the north behind the front and remain breezy as high pressure builds from the west. SCEC conditions will continue offshore through Saturday with combined seas of 4-6 feet and winds between 15-20 knots. Winds will decrease and veer onshore on Sunday as high pressure shifts north of the area. Another frontal system will push across on Monday, bringing another shot at showers. Rip Currents: Moderate Risk through Saturday .HYDROLOGY... Minor flooding continues along portions of the Santa Fe, St. Marys, Satilla and Altamaha Rivers. Additional rainfall through Friday will likely prolong or exacerbate elevated river levels. && .PRELIMINARY POINT TEMPS/POPS... AMG 53 33 56 33 61 / 50 0 0 0 0 SSI 59 39 55 42 59 / 80 10 0 0 0 JAX 65 39 58 42 63 / 80 0 0 0 0 SGJ 70 44 57 46 64 / 80 10 0 0 0 GNV 67 38 62 38 68 / 70 0 0 0 0 OCF 72 40 65 42 71 / 70 10 0 0 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:16 PM EST | Special Weather Statement | JAX | Atkinson | 59 min |
| Feb 18, 9:20 PM EST | River Flood Warning | JAX | Pierce, Ware | 7 days |
| Feb 19, 8:44 AM EST | River Flood Warning | JAX | Glynn, McIntosh, Wayne | 15 days |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.